MAUDE Adverse Event Report: ETHICON INC. PRLNE HS BLU 24IN 5-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE HS BLU 24IN 5-0 D/A BV-1 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPH9702H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported: "product specialist ethicon reported a complaint on (b)(6) 2021" but alert date is (b)(6) 2021 please clarify.What was used to complete the procedure? what tissue was being approximated or sutured when it broke? procedure name and date? device return status/follow up?.
 
Event or Problem Description
It was reported that a patient underwent a congenital heart disorder procedure on an unknown date and suture was used.The suture was broken.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 11/17/2021.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational narrative: visual analysis of the returned product revealed that one opened sample product code eph9702 was received to ethicon inc for evaluation.Upon visual inspection of the returned sample, the suture was received in pieces, damages at the surface and a detached removed from suture, in addition the ends were observed cut.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument and functional test cannot be performed due to sample condition.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information was requested, and the following was obtained: pediatric cardiac surgery.Congenital heart disorder the suture broke at the stage of atrial stitching no patient impact.The procedure was completed with another suture.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE HS BLU 24IN 5-0 D/A BV-1 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key12340177
Report Number2210968-2021-07495
Device Sequence Number14141757
Product Code GAW
UDI-Device Identifier10705031233478
UDI-Public10705031233478
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date12/31/2023
Device Model NumberEPH9702H
Device Catalogue NumberEPH9702H
Device Lot NumberPAH669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2021
Supplement Date Received by Manufacturer10/25/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown